Flood, Somerset
- When
- December 13, 12:55 PM EST to 1:52 PM EST
- Where
- Somerset forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.564, -74.616 (the zone’s center; the record gives no point)
m. EST on the 13th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Runoff from heavy rain on the 11th caused the Millstone River at Griggstown (Franklin Township) to briefly reach above its 9 foot flood stage from 1255 p.m.EST through 152 p.m. EST on the 13th. It crested at 9.14 feet at 1 p.m. EST on the 13th. The Griggstown Causeway between Franklin and Montgomery Townships was closed. Storm totals on the 11th included 1.85 inches in Flemington (Hunterdon County), 1.21 inches in Somerville (Somerset County) and Princeton (Mercer County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 13, 10:40 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1040 AM EST FRI DEC 13 2002 SHORT UPDATE TO SPRUCE-UP WORDING. MARINE...SCA RAISED ON THE COAST SOUTH OF LITTLE EGG. ---------------------PREVIOUS AFD--------------------- MODELS IN FAIRLY GOOD AGREEMENT. DUEL LOW CENTERS ORGANIZE INTO ONE OVER MID ATLC STATES TNGT. SYSTEM MOVING QUITE RAPIDLY...SHOULD KEEP QPF LOW ENOUGH SO THAT FLOODING WILL NOT BE A PROBLEM. PCPN EXPECTED TO AVERAGE 3/4 TO 1 INCH. WITH LOW ON TOP OF US...FROZEN PCPN SHOULD NOT BE A PROBLEM... ALTHOUGH DO EXPECT COLD AIR TO BE PULLED IN SAT AS THE STORM MOVES OFF TO THE NE. MAY EVEN SEE SOGGY SNOW AT TIMES HIGHEST ELEVATIONS TNGT IF THE PCPN IS HEAVY ENOUGH. PCPN WILL BECOME SHOWERY FROM S TO N LATER TNGT AND TAPER OFF TO SPRINKLES OR FLURRIES SAT AFTN. IN THE MARINE WILL HEADLINE PSBLTY OF GALE WRNGS SAT. .PHI...SCA LITTLE EGG NJ TO FENWICK DE. RPW/ZEV
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EST FRI DEC 13 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY RAIN MAY BE MODERATE TO HEAVY AT TIMES TONIGHT AND SNOW MAY MIX WITH THE RAIN IN THE HIGHEST ELEVATIONS OF THE POCONOS AND NORTHWEST NEW JERSEY...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SNOW SHOWERS ARE POSSIBLE IN THE POCONOS AND NORTHWEST NEW JERSEY SATURDAY WITH LITTLE OR NO ACCUMULATION ANTICIPATED...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RPW
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325557.